MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXL161407
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code Rupture (2208)
Date of Event 11/16/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
D10: as gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: plc181400/12899071, udi: (b)(4), plc271200/12808232, udi: (b)(4).Patient medical history includes but is not limited to: hypercholesterolemia, tobacco use, no patient medications were provided.The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: endoprosthesis: occlusion of device or native vessel, aneurysm enlargement w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2014, this patient underwent treatment for an abdominal aortic aneurysm measuring 79.1mm in diameter and was implanted with four gore® excluder® aaa endoprostheses.The patient tolerated the procedure and was discharged from the hospital on (b)(6) 2014.On (b)(6) 2014, follow-up computed tomography angiography (cta) was performed and reported the maximum diameter of the aneurysm measured 78.9mm.On (b)(6) 2023, the patient was admitted to the hospital and underwent reintervention for an occluded gore trunk ipsilateral leg on (rlt261412/12875660) the right side; and an occlusion of the gore® excluder® iliac extender component implanted within the distal left external iliac artery (pxl161407/12346676).A ultrasound guided right common femoral access for initiation of catheter directed thombolytics was administered.The patient tolerated the procedure and was released to the intensive care unit.On (b)(6) 2023 follow-up cta was performed and reported the maximum diameter of the aneurysm measured 59mm.Additionally, the patient was reported to have an intraabdominal and retroperitonel hemorrhage/aortic rupture and underwent placement of an aortobifemoral bypass graft, a bilateral re-do femoral artery exposures, a right leg embolectomy and a right leg four compartment fasciotomy.The patent was released to the intensive care unit.On (b)(6) 2023, the patient was diagnosed with an ischemic bowel due to shock from the hemorrhage from the aortic stent graft.The patient was put on comfort care and expired this same date.A formal cause of death was not provided.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18345728
Report Number2953161-2023-01193
Device Sequence Number6203204
Product Code MIH
UDI-Device Identifier00733132610082
UDI-Public00733132610082
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue NumberPXL161407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Initial Report FDA Received Date12/18/2023
Date Device Manufactured02/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight70 KG
Patient RaceWhite